Texas, 2026

High Wind in Texas, March 11, 2026

March 11, 2026 · NWS LUB · 7 events in 7 counties and zones

A strong cold front moved through the region early in the day of the 11th. Northerly winds of 30 to 40 mph, with gusts in excess of 50 mph, were observed behind the front.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A strong cold front moved through the region early in the day of the 11th. Northerly winds of 30 to 40 mph, with gusts in excess of 50 mph, were observed behind the front. A few locations observed severe wind gusts from late morning through early afternoon.

High wind reports from Texas Tech University West Texas mesonet sites are listed below:

64 mph at New Deal (Lubbock County),|63 mph at Ralls (Crosby County),|61 mph at Hart (Castro County),|60 mph at Dimmitt (Castro County),|59 mph at Guthrie (King County),|58 mph at O'Donnell (Lynn County), and|58 mph at Floydada (Floyd County).

High wind reports from Automated Surface Observing Systems (ASOS) are listed below:

60 mph at Lubbock International Airport (Lubbock County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 11, 5:27 AM CST, 3 hours 40 minutes earlier. Its key messages:

  • Issued at 623 AM CDT Wed Mar 11 2026
  • Cooler and very windy Wednesday behind a morning cold front.
  • Warm and dry through the weekend, with a cool-down early next week.
Area forecast discussion, Mar 11, 5:27 AM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
627 AM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 623 AM CDT Wed Mar 11 2026

 - Cooler and very windy Wednesday behind a morning cold front.

 - Warm and dry through the weekend, with a cool-down early next
   week.

&&

.SHORT TERM...
(Tonight through Thursday)
Issued at 1059 PM CDT Tue Mar 10 2026

Westerly winds will turn northward early Wednesday morning as a cold
front pushes through the area. These will quickly increase as the
pressure gradient tightens between a ~1030 high in the lee of the
Rockies and a 1010 mb low to our south. A Wind Advisory remains in
effect for the entire forecast area until 7 PM Wednesday, with
sustained winds up to 40 mph and gusts to 55 mph. These should
peak around the noon hour. Temperatures will subsequently fall
into the 60s. Winds will diminish through the evening before
becoming light and variable overnight into Thursday morning.
Northwesterly flow aloft combined with a developing strong surface
high pressure and breezy SW surface winds will bring a return of
warmer conditions, with highs generally in the low 70s.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 1059 PM CDT Tue Mar 10 2026

Upper flow will become more zonal Friday and Saturday with a
significant warm up in store. Light west winds will turn north and
then become light and variable. Highs in the low-to-mid 80s are
expected. Downsloping due westerly winds will persist on Saturday
and significantly above-average highs will occur. Lubbock may see
its first 90 degree day of the year (easily beating the old record
of 86), with mid 90s possible off the Caprock. A cold front will move
through Sunday with westerly winds veering northeasterly by the
afternoon. Easterly winds will continue into Monday with a large
drop in temperatures. Highs will struggle to get out of the 50s in
many areas. The cool down however will be short lived as a strong
ridge will begin to build in from the west Tuesday into mid-next
week. No precipitation is expected.

&&

.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Wed Mar 11 2026

Post-frontal north winds will continue to increase through the
rest of this morning and will remain strong through most of today.
Sustained speeds in excess of 30 kt with gusts up to about 45 kt
are expected to persist through at least mid-afternoon before
beginning to gradually decrease. Periods of MVFR visibility from
BLDU also appear likely this morning, but it is uncertain how long
this will persist. Outside of BLDU, VFR will prevail.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for TXZ021>044.

&&

SHORT TERM...19
LONG TERM....19
AVIATION...30
Hazardous weather outlook, Mar 11, 1:33 AM CST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
233 AM CDT Wed Mar 11 2026

TXZ021>044-120745-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
233 AM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Strong north winds will continue throughout the day. Sustained winds
of 30 to 40 mph with gusts up to 55 mph are expected. A Wind Advisory
is in effect for the entire forecast area until 7 PM this evening.

Elevated fire weather conditions are also expected today, and a Fire
Danger Statement is in effect area-wide from 11 AM until 7 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Elevated fire weather conditions are possible each day from Thursday
through the weekend.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 high wind. Local standard time, as filed.

High Wind, Childress

When
March 11, 9:07 AM CST to 11:45 AM CST
Where
Childress forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

High Wind, Castro

When
March 11, 9:22 AM CST to 9:45 AM CST
Where
Castro forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

High Wind, Crosby

When
March 11, 9:25 AM CST to 11:08 AM CST
Where
Crosby forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

High Wind, Lubbock

When
March 11, 9:31 AM CST to 10:47 AM CST
Where
Lubbock forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

High Wind, Floyd

When
March 11, 9:43 AM CST
Where
Floyd forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

High Wind, Lynn

When
March 11, 11:09 AM CST
Where
Lynn forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

High Wind, King

When
March 11, 11:36 AM CST
Where
King forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1312714, 1312709, 1312689, 1312683, 1312721, 1312726, 1312717.